Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

fentanyl

Jan 29, 2015 1:39 PM

I was on Norco 4xs a day. And my Dr. Switched me over to fentanyl mcg to be changed every 3 days. I have been on them for about two weeks now. I have no energy like I did before. I feel that part may partially be sure to depression in all honesty. Should everything be feeling better by now. Or can it sometimes take a little longer for it to stabilize? Also I keep feeling like I have withdrawal systems in the third day. Is that normal? I am betting completely honest here but I don't want to tell my hard working hubby how depression is part of the issue. (I take cymbalta(1 a day) and xanax(prn). Any suggestions? I do have to say that reading happy things in this forum helps.

Jan 29, 2015 1:40 PM

Fentanyl is 25 mcg

Jan 29, 2015 3:12 PM

You may be having break through pain. Also depending on your metabolism you may need every 48 hours not every 72 hours. Call your physician! I change my patch every 48 hours does not matter if generic of name brand same problem. Also I have a script for Norco to take when I have break through pain. Tip: it DOES ABSOLUTELY matter where I place my patches! For me (I an very tall and thin) they only work on my upper back between my shoulder blades and spine BUT not on bone. I have tried thighs, arms, butt even side of chest near bra strap. Hope this helps you. Please call your doctor you may need 50 mcg not 25 mcg. We are all different.

Jan 29, 2015 6:06 PM

Heather, I had problems with Cymbalta causing more pain and it worsened my depression. I had been on it for 4-5 months before I started noticing the pain was worse. At about the 7th month a new doctor identified I was having Cymbalta side effects, including wanting to die (death would be a relief). She weaned me off, but unfortunately for me too fast, and I nearly ended up in a psych ward from withdrawal symptoms. I just want you to be aware that Cymbalta does cause problems for some people. I don't metabolize medicines like most due to a genetic defect. Check out any meds on www.drugs.com. I hope its not, but like LMB said, call your physician and soon!!

Jan 29, 2015 7:27 PM

You guys are awesome. Thank you. I also have a hard with medication but mine is due to bariatric surgery. And didn't realize you can have withdrawal from cymbals. I actually ran out of it and just started retaking it again today. Was out for about five days. Never thought of it. So I'm going to give myself a little more time with the patches. Thanks again so much!

Jan 29, 2015 8:19 PM

We are all on this same fu**ed up journey. Together is the only way we will make it. Truly hope to help and share through this community.

Feb 01, 2015 9:18 AM

I have been on fentanyl patches for years from 100mcg to 50mcg with variation between. I have major issues with them not sticking due to constantly sweating (one of the great side affects). Iam on these as well as 300mg morphine MST x2 daily, pregablin 300 mg x2 daily and naproxen. I have Spondylolithesis and was diagnosed 5 yes ago.

Feb 01, 2015 1:12 PM

Truly put @LBM I could not of said it better

Feb 03, 2015 1:41 PM

I know that the directions say "do not clean your skin with anything except soap and water".... I use alcohol which is absolutely what the instructions say DO NOT DO. The issue is the alcohol can dissolve the drug off the patch and either make the patch not stick at all and not work or even deliver all of the drug at once and cause death because of suppression the respiratory system. Also most people do not wait after taking a shower to let their skin dry. No you are not dry after you wipe off with a towel! Wait another 15 to 20 minutes. I sweat often between living in Texas and being menopausal, it sucks. So what I do is wipe the oils off my skin with alcohol and wait several minutes then have my partner apply my patch and hold the patch for about 2 minutes. Problem solved for me. Please see earlier post about patch placement

Feb 04, 2015 6:25 AM

I just received 100 tegaderm films from the company a few days ago. They work wonderfully. All I did was email the company. Wow problem solved. Ty for all the advice!

Feb 04, 2015 1:00 PM

If you tegaderm too soon sometimes the fentanyl patch gets stuck better to the tegaderm than to my skin. That happened to me. I always hold the fentanyl patch after it is in place for about two minutes the extra pressure helps melt the glue to you skin with body heat.

Feb 07, 2015 3:08 PM

I've been on them for 15 years and now on 75 mg and oramorph as I don't what to go up as it is I have one good day ,first day I could been be sick or whizz around ,day two good no pain almost change a patch day shit that's what the oramorph for ,as I'am 46 years old and mum and wife in a wheelchair with Jhm edsv11c and osteoporosis ! And my skin is ripe to bits and I'am so little ( 7 stone) and all bone so finding someway to bit it is hard ,

Feb 09, 2015 12:34 PM

I have chronic back pain that is inoperable. Going thru this for about 4 yrs. thought it was my hip had hip joint injection. Nope. Had a discogram didn't tell much. Pain doc burned nerves in Lower back it helped my left leg pain not my back pain. I've been on oxycodone 15 mg 4 times a day, fentynal patch I'm up to 75mg 72 hrs, flexeril 10mg 3 times a day and generic for neurontin I believe 900 mg 3 times a day. I'm still in pain!! This past 7 or so days are almost unbearable. I went to pain doc last Tuesday paid 50 bucks they hd me come back Thursday for SI injection another 50 bucks. I'm still in pain today!! I even hd a neuro stimulator implanted in my spine in feb 2013 for pain. The surgery was like torture. I had to be awake. They implanted 2 leads into my spine and wired them to the stim which was implanted in my butt cheek. They hooked up electrical cut it seemed to work just like my trial of a week seemed to help my back pain. So after surgery no relief for my back just my left leg pain. We must have tried to reprogram me 20 times over about 2 months. Finally the pain doc said he needed to go back in and replace a lead. I agreed desperate for relief I needed my job. Once again I had to be awake during surgery. I cried it hurt so bad. The first surgery he gave me some type of spinal med as soon as I was wired. I couldn't feel him cut into my butt cheek. It was fast acting numbing. So on second surgery after he replaced both leads again. So he started cutting into my butt cheek I could feel it. I yelled out that I could feel it and the doc told anesthesiologist to knock me out. Well the second surgery didn't help my back after numerous programming attempts. I had to take early retirement from my job as 9-1-1 dispatcher I had worked 27 yrs. I only had 3 yrs to go to full retirement. I couldn't sit all those hours without pain meds and I didn't feel safe working while taking my meds. I would never have forgave myself if one of the officers or firefighter/EMS had gotten injured or worse because my response time was not quick enough. Not to mention our agency provided medical instructions to citizens before units arrived on scene. Sorry to be long winded I'm so frustrated. I lost half my retirement because I retired 3 yrs early. They went to 12 hr shifts. I had only been able to work maybe 5 hr shifts and the agency has no part time positions. I would be homeless if it wasn't for my husband. Thanks for listening.

Feb 09, 2015 3:46 PM

Wow, I'm so sorry for all you've been through. Have you thought about applying for SSDI?

Feb 09, 2015 8:22 PM

Sue464, I'm so sorry you've had to go thru this-- it's pretty miserable and beyond frustrating. You did the right thing I. Regards to your job of course but how unfortunate you were penalized so heavily. I wish I had some advice to give you. Just know you can vent here anytime. 💐

Jan 06, 2016 7:38 PM

I have to change my patches every 48 hrs. Anyone else get HORRID withdrawal symptoms when its close to the time when you change patches? I have a 6-12 hr. range where im in misery before changing the patch. The symptoms mimic the flu and yet there are more symptoms i cant seem to describe.

Jan 06, 2016 7:51 PM

Have you tried placing the patch over muscle and not over a bone? It absolutely matters where I place my patch. Usually if I start feeling withdraws it us because the patch is not stuck completely on my skin. Try holding firm pressure directly over the patch to melt the glue to your skin.

Jan 06, 2016 7:55 PM

I put it on my lower back bc everywhere else i try it gets folded or comes off. I check the patch often to make sure its completely adhered evenly and even then i get withdrawals 90% of the time 6-12 hrs before "change time"

Jan 06, 2016 8:06 PM

I put mine on my upper back next to my spine. I make sure not to place over bone. You might need to talk to your doctor. Did your brand change or anything?

Jan 06, 2016 8:18 PM

No. Mylan for the win. Last brand change was years ago. But with my thyroid problem ive lost so much weight that upper back for me is bony. Have you ever experienced w/d? Im having a hard time describing it to doc and family/friends

Jan 06, 2016 8:58 PM

The only time I have withdrawl issues are if I do not change my patch every 48 hours. I am 120lbs and 5'9. My upper back is the only place it works. If I put the patch lower over my kidneys it crashes my blood pressure-I actually pass out. You could try contacting the manufactor they may have implemented a change or a bad run was released. Maybe try a different pharmacy. Call and ask which generic they have. Usually small pharmacies are nicer to deal with. Make sure you don't eat grapefruit it will jack up your liver functions.

Jan 06, 2016 9:38 PM

Ill try putting them higher. The last time i tried theyd fold easier. What dosage are you on? Im on 75mcg

Ready to start relieving your pain?

Join Community